MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD X-FORCE BALLOON DILATION CATHETER; URETHRAL BALLOON CATH

C.R. BARD, INC. (COVINGTON) -1018233 BARD X-FORCE BALLOON DILATION CATHETER; URETHRAL BALLOON CATH
Model Number 997610
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the catheter balloon was exploded during surgery.
 
Additional Manufacturer Narrative
The reported event was confirmed however the cause was unknown.A balloon dilation catheter was returned.Sample evaluation noted 1 mm sized puncture was found on the distal cone.The puncture damage is from the outside inward.A potential root cause of this issue could be due to "contact with stone".As the balloon was found to be a punctured, there is a relationship between the device and the reported event.However as the root cause was unknown and it cannot be determined if the device met specifications.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "the x-force® balloon dilation catheter is a sterile, single use device.Carefully inspect the catheter and the sterile packaging for signs of damage that may have occurred during shipment.Do not use the product if damage is evident" "extreme caution should be used when considering dilation of irregular, not-compliant tissue or in the presence of certain calculi." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the catheter balloon was exploded during surgery.Per additional information received via email on 24jun2020 from ibc representative, since there was no missing pieces, the air leaked out while try to inflation.

Brand Name
BARD X-FORCE BALLOON DILATION CATHETER
Common Device Name
URETHRAL BALLOON CATH
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key10155493
Report Number1018233-2020-03858
Device Sequence Number2153570
Product Code EZN
UDI-Device Identifier00801741052118
UDI-Public(01)00801741052118
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K050875
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/09/2021
Device Model Number997610
Device Catalogue Number997610
Device Lot NumberBMDRFM30
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2020
Initial Date Received by Manufacturer 05/23/2020
Supplement Date Received by Manufacturer10/05/2020
Initial Report FDA Received Date06/15/2020
Supplement Report FDA Received Date10/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 DA